Go home now Header Background Image
Submission Procedure
share: |
Follow us
Volume 12 / Issue 2

available in:   PDF (139 kB) PS (117 kB)
Similar Docs BibTeX   Write a comment
Links into Future
DOI:   10.3217/jucs-012-02-0140


An O(√n) Distributed Mutual Exclusion Algorithm Using Queue Migration

Pranay Chaudhuri (University of the West Indies, Cave Hill Campus, Barbados)

Thomas Edward (University of the West Indies, Cave Hill Campus, Barbados)

Abstract: In this paper a distributed algorithm is proposed that realises mutual exclusion among n nodes in a computer network. There is no common or global memory shared by the nodes and there is no global controller. The nodes of the network communicate among themselves by exchanging messages only. The proposed algorithm is based on queue migration and achieves a message complexity of O(√n) per mutual exclusion invocation. Under heavy load, the number of required messages approaches 2 per mutual exclusion.

Keywords: computer network, critical section, distributed algorithm, message complexity, mutual exclusion, queue migration

Categories: C.2.4, F.2.2, I.1.2